본문 바로가기
KERD
논문KCI 등재

Minocycline-induced discoloration of the alveolar bone: A case report

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류치의학

초록

Minocycline, a broad-spectrum tetracycline antibiotic, is known to cause tissue pigmentation, although involve-ment of alveolar bone is rare and often underrecognized. This report describes a case of blue-gray alveolar bone pigmentation discovered incidentally during extraction of bilaterally impacted mandibular third molars in a 17-year-old male. The patient had a history of prolonged minocycline use following orthopedic surgery. Despite the pigmentation, the affected bone demonstrated normal density and structure, and postoperative healing was uneventful. Although histopathologic confirmation was not pursued, the patient’s medical history and clinical presentation were consistent with minocycline-induced pigmentation. Awareness of this uncommon condition is essential to prevent misdiagnosis, avoid unnecessary intervention, and reassure patients. Current evidence sug-gests that such pigmentation does not adversely affect bone quality or healing capacity. This case highlights the importance of recognizing minocycline-induced bone pigmentation to prevent misdiagnosis and unnecessary intervention.

Abstract

Minocycline, a broad-spectrum tetracycline antibiotic, is known to cause tissue pigmentation, although involve-ment of alveolar bone is rare and often underrecognized. This report describes a case of blue-gray alveolar bone pigmentation discovered incidentally during extraction of bilaterally impacted mandibular third molars in a 17-year-old male. The patient had a history of prolonged minocycline use following orthopedic surgery. Despite the pigmentation, the affected bone demonstrated normal density and structure, and postoperative healing was uneventful. Although histopathologic confirmation was not pursued, the patient’s medical history and clinical presentation were consistent with minocycline-induced pigmentation. Awareness of this uncommon condition is essential to prevent misdiagnosis, avoid unnecessary intervention, and reassure patients. Current evidence sug-gests that such pigmentation does not adversely affect bone quality or healing capacity. This case highlights the importance of recognizing minocycline-induced bone pigmentation to prevent misdiagnosis and unnecessary intervention.

관련 논문AI추천

이 간행물의 다른 논문 (5건)